MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 6MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 6MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR100620-20
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This initial mdr will be the only report submitted for mfr report #3008114965-2018-00502.(b)(6).(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusphere xl coil (b)(4) was used during a coil embolization procedure and the coil could not be detached.After positioning the coil in the aneurysm, several attempts were made to release the coil, but were unsuccessful.The cables were exchanged three times, however, the issue was not resolved.Therefore, the physician decided to remove the coil and replace it with another.
 
Additional Manufacturer Narrative
(b)(4).This final mdr will be the only report submitted for mfr report #3008114965-2018-00502.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSPHERE XL 6MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7169187
Report Number3008114965-2018-00502
Device Sequence Number1823632
Product Code KRD
UDI-Device Identifier00878528009955
UDI-Public(01)00878528009955(17)210331(10)S10248
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberSSR100620-20
Device Catalogue NumberSSR10062020
Device Lot NumberS10248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR